MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX 6-7MMX30MMTPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX 6-7MMX30MMTPRSCR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.Visual observation reveals the distal end of the screw is broken.When inspected under magnification, the screw revealed no structural anomalies that could have contributed to this failure.Additionally, the threads on the anchor appear stressed consistent with it being inserted into the bone.The reported condition can be confirmed but whether the incident occurred out-of-box is not confirmed.Although a definitive root cause cannot be discerned for this failure, in the past it has been observed that this type of screw breakage at its distal end, is a result of excessive torque applied during insertion or off angle insertion into the bone hole.A batch record review has been conducted and our results indicate that this batch of product was processed with one unrelated incident to this complaint and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of 500 devices that were released to distribution in 2014.Mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that during an acl procedure, the surgeon noted the breakage of nail (anchor).Changed the new one to complete the procedure.There was no report on patient injury.

Brand Name
BIOINTRAFIX 6-7MMX30MMTPRSCR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7848703
Report Number1221934-2018-54329
Device Sequence Number1574270
Product Code HWC
UDI-Device Identifier10886705013197
UDI-Public10886705013197
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number254622
Device Lot Number3763924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2015
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1